Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Throw out after 45 minutes of the dose
Oct 30, 2011

Hi,

I have taken efavirenz and lamivudine , Zidovudine together every night and then lamivudine and zidovudine after 12 hours.

If I vomitted 45 minutes after tking the night dose, should I wait until the next dose or should I retake immediately?

There is no visibble tablet in view, but some dinner left over.

My doctor has advised me to have efavirenz taken at least two hours after last meal.

Please advise, many thanks.

Response from Dr. Young

Hello and thanks for posting.

Usually there's no need to retake your medications after vomiting, unless you see pill fragments in the vomit (yuk, I know). Indeed, the pills usually leave your stomach within 10-15 minutes of taking, so you're safe if it was 45 minutes after.

Regarding efavirenz, if you're tolerating the medication well, there's no particular need to limit the food intake (the diet restriction is to limit the risk of side effects that happen in some people). This could be important since the zidovudine/lamivudine (Combivir) is better tolerated if taken with food.

Hope that helps, BY



Previous
expecting kidney problem,what to do ?
Next
hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement